Jump to content

Patient-friendly withdrawal coping tips


cinephile
 Share

Recommended Posts

I got the inspiration for this thread from thinking about why I found nurses more impressive than the average doctor. Even though I ended up quitting nursing school for library science (don't judge lol), the efficacy of the nurses stuck with me. I was struck by how patient-centered the care and advice was. It was so practical, and often it didn't cost much. Often the care and suggestions were born out of just LISTENING to the patient (how revolutionary!) and trial-and-error, with some clinical judgment and common sense. I think Surviving's tip of blackout room shades for early-morning/waking anxiety is an excellent example of this "nursing wisdom." Simple, effective, and cost-conscious tips that work.

 

To get the thread rolling, here's one I came up with to help snap me out of those awful nightmares. I'm still early in my taper (I'll be halfway done with my Lexapro taper next week! Woohoo!), but every once in a while I'll get a bad nightmare or just "freak out" at night.

 

Basically, my solution has been simple: hook the Clapper up to a lamp in my bedroom, so that when I have a nightmare, I don't have to get up to turn on the lamp. And even if the lamp is at the bedside, you still don't have to fumble for it. It's just...CLAP ON! And immediately you have light and you're anchored back into the real world. It's all about getting out of the nightmare ASAP.

 

If you have a TV in your room, you could hook the Clapper up to that and set the TV to a soothing/neutral channel like The Weather Channel as well, so you'd have light and a comfortable/familiar TV channel to re-orient yourself to your environment.

 

So...any other simple and easy tips to share?

Been on SSRIs since 1998:

1998-2005: Paxil in varying doses

2005-present: Lexapro.

2006-early '08: Effexor AND Lexapro! Good thing I got off the Effexor rather quickly (within a year).

 

**PSYCHIATRY: TAKE YOUR CHEMICAL IMBALANCE AND CHOKE ON IT!

APA=FUBAR

FDA=SNAFU

NIMH=LMFAO

 

Currently tapering Lexapro ~10% every month:

 

STARTING: 15 mg

11/7/10: 13.5 mg

12/7/10: 12.2 mg

1/6/11: 10.9 mg

2/3/11: 9.8 mg

3/3/11: 8.8 mg

4/1/11: 7.8 mg

4/29/11: 7 mg

5/27/11: 6.4 mg

6/24/11: 5.7 mg

7/22/11: 5 mg

8/18/11: 4.5 mg

9/14/11: 4 mg

10/13/11: 3.6 mg

11/9/11: 3.2 mg

12/7/11: 2.6 mg

1/3/12: 2.1 mg

2/2/12: 1.8 mg

Link to comment
Share on other sites

Good question, cinephile. And that's a good pragmatic solution! I'll try to think of what "nurse-y" things I do.

 

Congrats on your taper progress!

1996-97 - Paxil x 9 months, tapered, suffered 8 months withdrawal but didn't know it was withdrawal, so...

1998-2001 - Zoloft, tapered, again unwittingly went into withdrawal, so...

2002-03 - Paxil x 20 months, developed severe headaches, so...

Sep 03 - May 05 - Paxil taper took 20 months, severe physical, moderate psychological symptoms

Sep 03 - Jun 05 - took Prozac to help with Paxil taper - not recommended

Jul 05 to date - post-taper, severe psychological, moderate physical symptoms, improving very slowly

Link to comment
Share on other sites

  • Administrator

If you're taking a bunch of supplements, put all the pills that look different from each other in a large container. Put a label on the container showing what's inside.

 

This saves opening and closing lots of bottles when you take your supplements.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy